Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Reno, NV

July 16, 2010Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 16, 2010, 3:29 PM PDT for Mono County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2010, 3:29 PM PDT (22:29 UTC)
Expired
Jul 16, 2010, 5:30 PM PDT
In force
2 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Mono County, CA

The radar

The Reno radar (KRGX), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WGUS55 KREV 162229
FFWREV
CAC051-170030-
/O.NEW.KREV.FF.W.0006.100716T2229Z-100717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
329 PM PDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MONO COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 530 PM PDT

* AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF 
  WALKER. THIS STORM IS NEARLY STATIONARY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

SCV
2 follow-up statements
639 
WGUS75 KREV 162308
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
408 PM PDT FRI JUL 16 2010

CAC051-170030-
/O.CON.KREV.FF.W.0006.000000T0000Z-100717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
408 PM PDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHWESTERN MONO COUNTY...

AT 358 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING SOUTHEAST OF WALKER 
IN THE SWEETWATER MOUNTAINS.

HEAVY RAIN OVER THE SWEETWATER MOUNTAINS MAY RESULT IN RUNOFF INTO 
THE ADJACENT VALLEYS THROUGH SMALLER CREEKS AND STREAMS. EVEN THOUGH 
RAIN MAY NOT BE OCCURRING IN YOUR AREA...THERE IS STILL A 
POSSIBILITY OF FLASH FLOODING FROM THESE CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS MAY INCLUDE MOVING TO
HIGHER GROUND BY THE SAFEST EVACUATION ROUTE POSSIBLE. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

SCV
569 
WGUS75 KREV 162357
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
457 PM PDT FRI JUL 16 2010

CAC051-170030-
/O.CON.KREV.FF.W.0006.000000T0000Z-100717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
457 PM PDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHWESTERN MONO COUNTY...

AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
SWEET WATER MOUNTAINS IN NORTHERN MONO COUNTY. 

AS MUCH AS 2.50 INCHES OF RAIN HAS FELL OVER THE WARNED AREA SINCE 
315 PM. 

VERY HEAVY RAIN AND EXCESSIVE RUNOFF OVER THE SWEETWATER MOUNTAINS 
WILL RESULT IN RAPID AND VERY DANGEROUS FLOWS INTO THE SMALLER 
CREEKS LEADING INTO THE EAST FORK OF THE WALKER RIVER NORTH OF 
BRIDGEPORT RESERVOIR.  HIGH AND DANGEROUS FLOWS ARE ALSO AFFECTING 
COTTONWOOD CREEK AND DEEP CREEK...LEADING INTO THE WEST FORK OF THE 
WALKER RIVER. 

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

BRONG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:30 PM PDT, 59 minutes earlier.

Area forecast discussion, Jul 16, 2:30 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUL 16 2010

SHORT TERM...
THUNDERSTORMS ARE THE MAIN WEATHER CONCERN AT THIS TIME WITH THE
POTENTIAL FOR FLASH FLOODING THIS AFTERNOON/EVENING. HIGH PRESSURE
OVER THE FOUR CORNERS WILL BRING ANOTHER HOT DAY TODAY WITH MOIST
SOUTHERLY FLOW IN THE MID LEVELS. PWATS HAVE INCREASED SIGNIFICANTLY
SINCE YESTERDAY WITH THE 12Z RNO SOUNDING SHOWING 0.93 INCH. THE
COMBINATION OF HOT WEATHER AND INCREASING MOISTURE WILL RESULT IN
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WEAK
STEERING LEVEL WINDS WILL CONTRIBUTE TO SLOW STORM MOTIONS...AND
WITH THE AMOUNT OF MOISTURE IN PLACE...FLASH FLOODING IS THE BIGGEST
CONCERN. THE GREATEST RISK FOR THUNDERSTORMS AND FLASH FLOODING WILL
GENERALLY BE SOUTH OF I-80 AND WEST OF HWY 95...ALTHOUGH ISOLATED
THUNDERSTORMS WITH HEAVY RAIN ARE ALSO POSSIBLE TO THE NORTH AND
EAST OF THESE AREAS AS WELL.

MAX TEMPERATURES WILL LIKELY BE MODERATED SOME DUE TO THE INCREASE
IN MOISTURE AND CLOUDS...ESPECIALLY THOSE AFOREMENTIONED AREAS SOUTH
OF I-80 AND WEST OF HWY 95. ELSEWHERE...HIGH TEMPS WILL REMAIN WELL
ABOVE SEASONAL AVERAGES WITH UPPER 90S TO 100S IN THE LOWER
VALLEYS/SINKS AND MID TO UPPER 80S IN THE TAHOE BASIN.

REMOVED THE SLIGHT CHANCE OF NOCTURNAL STORMS FROM THE FORECAST FOR
TONIGHT AS THE BEST FORCING PER THE DYNAMIC TROPOPAUSE APPEARS TO
MOVE THROUGH DURING THE EVENING HOURS. FURTHERMORE...OPERATIONAL
MODELS HAVE REALLY BACKED OFF ON THE AMOUNT OF ELEVATED INSTABILITY
OVERNIGHT WITH MUCAPE 0-50 J/KG...HLTT IN THE 20S TO NEAR 30...AND
500-300 MB LAPSE RATES OF 6.75C OR LESS.

FOR SATURDAY THROUGH MONDAY...A SHORTWAVE TROUGH APPROACHING THE PAC
NW WILL ACT TO FLATTEN THE RIDGE OVER THE AREA AND EVENTUALLY BRING
DRIER WESTERLY FLOW TO THE REGION. LINGERING MOISTURE COULD STILL
CAUSE AN ISOLATED STORM OR TWO TO DEVELOP OVER MINERAL AND MONO
COUNTIES AND ALSO ALONG THE LASSEN CONVERGENCE ZONE SATURDAY. DRY
SUNDAY AND MONDAY. HIGH TEMPERATURES WILL CHANGE VERY LITTLE ON
SATURDAY. A LITTLE COOLER SUNDAY...THEN AN ADDITIONAL SEVERAL
DEGREES OF COOLING MONDAY AS A TROUGH SETTLES OVER THE AREA. HIGHS
BY MONDAY COULD FALL TO NEAR SEASONAL AVERAGES. MODELS CONTINUE TO
SHOW AN INCREASED THERMAL GRADIENT SETTING UP SUNDAY/MONDAY AS THE
TROUGH MOVES IN. THIS WILL CAUSE DRY GUSTY AFTERNOON WINDS WITH LOW
HUMIDITY VALUES AND POOR OVERNIGHT RECOVERIES. SCV

LONG TERM...TUESDAY THROUGH FRIDAY...
MADE VERY MINIMAL CHANGES TO THE LONG TERM. MODELS STILL BRING UPPER
TROUGH INTO THE PAC NW WITH SOUTHWEST FLOW INCREASING ALOFT. AN
EXTREMELY DRY AIR MASS IN PLACE WILL ALLOW FOR VERY POOR RELATIVE
HUMIDITY RECOVERIES OVERNIGHT OVER MUCH OF THE REGION. WIDESPREAD
AREAS OF SINGLE DIGITS AND TEENS FOR RELATIVE HUMIDITY WILL PERSIST
DURING THE TUESDAY THROUGH FRIDAY TIME PERIOD. TEMPERATURES ARE
EXPECTED TO BE NEAR NORMAL AS A COOLING TREND WITH THE FALLING
HEIGHTS ASSOCIATED WITH THE TROUGH.

UPPER LEVEL JET WILL MOVE INTO THE NORTHERN PORTIONS OF THE CWA
WHICH WILL BRING UPPER LEVEL SUPPORT FOR WINDS NEAR THE SURFACE AND
THE RIDGETOPS. A STRONG THERMAL GRADIENT WILL SETUP BETWEEN THE
SIERRA AND WESTERN NV...WHICH WILL FURTHER ALLOW FOR AN INCREASE IN
THE WINDS...ESPECIALLY IN THE AFTERNOONS. WITH THE EXTREMELY DRY AIR
MASS AND BREEZY WINDS IN PLACE...IT IS POSSIBLE THAT CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE FROM AT LEAST MONDAY INTO TUESDAY
OF NEXT WEEK...ESPECIALLY FOR THE LOWER ELEVATIONS.

TROUGH WILL REMAIN OVER THE PAC NW THROUGH THU...WITH A RIDGE
POSSIBLE BUILDING IN ON FRIDAY. MODEL DIFFERENCES DO NOT PROMOTE
HIGH CONFIDENCE IN THE EXIT OF THE TROUGH AT THIS TIME SO DID NOT GO
WITH A PARTICULAR SOLUTION YET. LINDAMAN

AVIATION...
INCREASED MOISTURE INTO THE REGION WILL CONTINUE TO BRING ISOLATED
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS HAVE FORMED
NEAR SOUTH LAKE TAHOE AND THE PINE NUT MOUNTAINS...BRINGING HEAVY
RAIN AND LOWER CEILINGS. WEST WINDS IN THE AFTERNOON WILL END THE
THUNDERSTORMS IN THE TAHOE BASIN BY 23Z...THEN PUSHING EAST OF KRNO
BY 02Z.

THUNDERSTORMS MAY CAUSE STRONG GUSTY AND ERRATIC OUTFLOW WINDS UP
TO 40KT...ESPECIALLY IN THE LATE AFTERNOON OVER KRNO. LINDAMAN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING NVZ001>004.

CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING CAZ072-073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 16, 6:57 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
657 AM PDT FRI JUL 16 2010

CAZ070>073-NVZ001>005-170200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
657 AM PDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. ABUNDANT MOISTURE WILL ALLOW FOR LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS.

FLASH FLOODING WILL BE POSSIBLE IN THE CENTRAL SIERRA FROM THE
LAKE TAHOE BASIN SOUTHWARD...AND IN THE RENO...CARSON CITY AND
MINDEN AREAS...THIS AFTERNOON AND EVENING. AS A RESULT...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS FOR THIS AFTERNOON AND
EVENING. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS
ON THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WITH HIGH PRESSURE OVER THE REGION WILL ALLOW FOR WARM AND DRY
CONDITIONS THROUGH MID-WEEK. NEAR RECORD HIGH TEMPERATURES ARE
POSSIBLE SATURDAY AND SUNDAY...WITH NEAR NORMAL TEMPERATURES NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS
ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.

O'HARA

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 16, 1:20 PM PDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
120 PM PDT FRI JUL 16 2010

NVZ003-004-162045-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
120 PM PDT FRI JUL 16 2010

...STRONG THUNDERSTORMS DEVELOPING ALONG PORTIONS OF EASTERN
SIERRA...

AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR NV 341 AT WASHOE-STOREY CO LINE...OR 5
MILES NORTHEAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 5 MPH.

LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER
HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR
MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE
  CANYON...STAGECOACH...STEWART AND VIRGINIA CITY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE.

&&

LAT...LON 3963 11953 3969 11924 3908 11946 3911 11979
TIME...MOT...LOC 2015Z 206DEG 5KT 3938 11959

LINDAMAN
Special weather statement, Jul 16, 1:26 PM PDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
126 PM PDT FRI JUL 16 2010

CAZ073-162130-
MONO-
126 PM PDT FRI JUL 16 2010

...STRONG THUNDERSTORMS MOVING INTO THE MAMMOTH AREA...

AT 124 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR CROWLEY LAKE AND MAMMOTH LAKES...MOVING
NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...CROWLEY LAKE...JUNE
  LAKE...MAMMOTH LAKES...MAMMOTH MOUNTAIN AND TOMS PLACE.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 11886 3753 11892 3756 11901 3779 11909
      3795 11889 3784 11854 3745 11852 3745 11874
TIME...MOT...LOC 2025Z 184DEG 14KT 3768 11876

HOHMANN
Special weather statement, Jul 16, 2:16 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
216 PM PDT FRI JUL 16 2010

NVZ002-003-162215-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
216 PM PDT FRI JUL 16 2010

...THUNDERSTORM DEVELOPING OVER RENO...

AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR RENO-TAHOE INTERNATIONAL AIRPORT...AND MOVING
NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF 40 TO
50 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...PATRICK...RENO...
  SPANISH SPRINGS AND SPARKS. THIS INCLUDES I-80 AND HIGHWAY 395
  THROUGH THE RENO AREA.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS AND SWIMMERS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3970 11974 3956 11951 3936 11975 3948 11993
TIME...MOT...LOC 2114Z 222DEG 3KT 3949 11977

HOHMANN
Local storm report, Jul 16, 2:30 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HEAVY RAIN       1 ENE TOPAZ LAKE        38.70N 119.53W
07/16/2010  M0.44 INCH       DOUGLAS            NV   TRAINED SPOTTER

            0.44 INCHES OF RAIN FELL IN 42 MINUTES.

&&

LINDAMAN
Local storm report, Jul 16, 2:34 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
234 PM PDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       MARKLEEVILLE            38.70N 119.78W
07/16/2010  M1.19 INCH       ALPINE             CA   MESONET

            SENSOR IN MARKLEEVILLE, CA REPORTED 1.19 INCHES OF
            RAINFALL IN APPROXIMATELY 35 MINUTES. PONDING ON ROADWAYS
            WAS REPORTED WITH VERY HEAVY RAINFALL.

0225 PM     HAIL             1 E RENO                39.54N 119.80W
07/16/2010  E0.50 INCH       WASHOE             NV   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL REPORTED TWO MILES SOUTH OF MILL
            STREET ON SOUTH VIRGINIA STREET.

&&

MCGUIRE
Special weather statement, Jul 16, 3:14 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
314 PM PDT FRI JUL 16 2010

NVZ004-162315-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
314 PM PDT FRI JUL 16 2010

...THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST...

AT 307 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
LOVELOCK TO 7 MILES EAST OF LAHONTAN RESERVOIR.

STRONG GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF THESE
STORMS.

* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...HAZEN...SAND
  MOUNTAIN CAMPGROUND...SAND MOUNTAIN AND STILLWATER.

GUSTY WINDS AHEAD OF THESE STORMS WILL CAUSE AREAS OF BLOWING DUST
WITH LOCALLY REDUCED VISIBILITIES TO LESS THAN ONE QUARTER MILE AT
TIMES. THIS COULD AFFECT TRAVEL ON HIGHWAY 95 AND INTERSTATE 80.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4016 11819 3923 11842 3922 11884 3943 11907
      3993 11903 4016 11885
TIME...MOT...LOC 2209Z 261DEG 10KT 4005 11865 3944 11893

SCV

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:15 PM PDTSpecial Weather StatementREVMono30 min
Jul 15, 7:22 PM PDTSevere Thunderstorm WarningREVMono23 min
Jul 15, 7:44 PM PDTFlash Flood WarningREVMono91 min
Jul 16, 6:28 AM PDTFlash Flood WatchREVAlpine, El Dorado, Mono, Nevada, Placer14 hr
Jul 16, 11:46 AM PDTSpecial Weather StatementREVAlpine44 min
Jul 16, 12:28 PM PDTSpecial Weather StatementREVAlpine32 min
Jul 16, 1:07 PM PDTFlash Flood WarningREVAlpine113 min
Jul 16, 1:08 PM PDTSpecial Weather StatementREVAlpine22 min
Jul 16, 1:26 PM PDTSpecial Weather StatementREVMono64 min
Jul 16, 2:42 PM PDTFire Weather WatchREVLassen, Modoc3 days

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.